MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STRAIGHT, POLYURETHANE CATHETER, EXCHANGE KIT WITH AIRGUARD VALVED INTRODUCER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS STRAIGHT, POLYURETHANE CATHETER, EXCHANGE KIT WITH AIRGUARD VALVED INTRODUCER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 5397230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The return of the sample is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that during preparation for chronic catheter placement, the white plastic tunneler tip allegedly was cracked and the tip broke off.Another device was used to complete placement.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: all necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot in regards to the described problem.The lot met all release criteria.Investigation summary: one tunneler and one 27cm glidepath were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as the sample evaluation confirmed a broken tunneler tip and this is a known issue for glidepath tunnelers.The end fragment of the catheter loading tip on the tunneler was broken in two pieces and the break surfaces were smooth and uneven.The definitive root cause could not be determined based upon available information.However, it is likely that supplier related issues contributed to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The sample was returned for evaluation.The investigation is currently underway.(expiry date: 03/2020).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
STRAIGHT, POLYURETHANE CATHETER, EXCHANGE KIT WITH AIRGUARD VALVED INTRODUCER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8452078
Report Number3006260740-2019-00674
Device Sequence Number16804249
Product Code MSD
UDI-Device Identifier00801741012303
UDI-Public(01)00801741012303
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5397230
Device Catalogue Number5397270
Device Lot NumberRECX1119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/11/2019
06/13/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/05/2019
06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1